RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2005, Volume 45, Number 3, Pages 383–390 (Mi zvmmf679)  

On the singular values of a special 3-by-3 matrix: sufficient conditions for monotonicity along a ray

Kh. D. Ikramov

Faculty of Computational Mathematics and Cybernetics, Moscow State University, Moscow, 119992, Russia

Abstract: Let $\Gamma_a$ be a 3-by-3 upper triangular matrix with all the diagonal entries equal to $a$. For a fixed $a$, the singular values of $\Gamma_a$ are examined as functions of the off-diagonal entries $\gamma_{ij}$ ($i<j$). It is shown that at most three stationary points ($t=0$ not included) are possible for all the singular values of $\Gamma_a$ combined on the ray $R(\alpha,\beta,\mu)$: $\gamma_{12}=\alpha t$, $\gamma_{23}=\beta t$, $\gamma_{13}=\mu t$, $t\ge 0$. Sufficient conditions are obtained for the monotonicity of all the singular values or for the monotonicity of only the extremal ones along the ray $R(\alpha,\beta,\mu)$. The understanding of the behavior of the singular values of $\Gamma_a$ is important in the problem of finding a matrix with a triple zero eigenvalue closest to a given normal matrix $A$.

Key words: spectral norm, normal matrix, singular values, stationary point, discriminant.

Full text: PDF file (826 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2005, 45:3, 366–373

Bibliographic databases:
UDC: 519.614
Received: 26.08.2004

Citation: Kh. D. Ikramov, “On the singular values of a special 3-by-3 matrix: sufficient conditions for monotonicity along a ray”, Zh. Vychisl. Mat. Mat. Fiz., 45:3 (2005), 383–390; Comput. Math. Math. Phys., 45:3 (2005), 366–373

Citation in format AMSBIB
\Bibitem{Ikr05}
\by Kh.~D.~Ikramov
\paper On the singular values of a special 3-by-3 matrix: sufficient conditions for monotonicity along a~ray
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2005
\vol 45
\issue 3
\pages 383--390
\mathnet{http://mi.mathnet.ru/zvmmf679}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2161479}
\zmath{https://zbmath.org/?q=an:1082.15019}
\transl
\jour Comput. Math. Math. Phys.
\yr 2005
\vol 45
\issue 3
\pages 366--373


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf679
  • http://mi.mathnet.ru/eng/zvmmf/v45/i3/p383

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:166
    Full text:62
    References:23
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020